What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 21, 12:44 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 21, 12:44 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
144 AM EDT Wed Sep 21 2022
.SYNOPSIS...
High pressure will provide dry weather tonight. Southwesterly
winds ahead of an approaching cold front will bring hot
conditions on Wednesday, with thunderstorms possible from the
afternoon into the evening hours. Much cooler temperatures will
follow the front starting on Thursday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Ongoing convection across portions of the Great Lakes region
creating some blowoff cirrus and some altocumulus that is moving
across portions of western and central OH. High pressure
generally remains in control overnight, keeping skies mostly
clear across our CWA. There will be some additional clouds near
central OH as a subtle H5 shortwave trough moves through NE OH
overnight. Hi-res models do try to initiate some showers and
thunderstorms with this shortwave, but majority of pcpn should
remain NE of our CWA. However, cannot completely rule out some
of this pcpn working into our central OH counties late tonight.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Southwesterly gradient will increase on Wednesday a cold front
approaches the region from the northwest. Each model run has
been a bit warmer than the one before... with the latest blend
showing highs in the mid 90s. With efficient mixing, it is
likely dewpoints dip some in the afternoon, so have held off on
any HWO mention for the heat.
Guidance continues to advertise a line of convection developing
ahead of a strong cold front from late Wednesday afternoon into
the evening. Instability will likely range from 1500-2500J/kg
during this time, with only modest bulk shear around 15-20
knots. With DCAPE values near or just above 1000J, damaging wind
will be the primary threat. Some low-level directional shear
and curved hodographs show a non-zero tornado threat... however
forecast soundings provide LCLs a bit on the high side at
around 4k-5k feet. Believe this matches up well with the low-end 2%
tornado threat currently on the SPC threat graphics for central
Ohio.
Cold front to likely lag a bit behind the convection late
Wednesday evening. Cold air advection behind the front will
allow low temperatures to dip into the upper 50s north to low
60s in the south.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A mid level trough will continue to dig southeast into the Great
Lakes, New England, and the Ohio Valley on Thursday. In the wake of
the cold front, decent low level CAA will be occurring. In fact,
high temperatures will be some 20 to 25 degrees colder than
Wednesday. It will also be locally breezy. Highs will range from the
mid 60s to the lower 70s.
Surface high pressure of Canadian origin will build into the Great
Lakes Thursday night into Friday. Much drier, cooler air will
continue to filter south into the area. Mostly clear skies Thursday
night will transition into mostly sunny skies on Friday. After a
chilly start (lows in the 40s), highs on Friday will be in the 60s.
These highs are some 10 to 15 degrees below normal.
For the period Friday night into Saturday, the high will pass east
through the region. Some clouds will thicken Friday night (WAA
aloft) which will keep temperatures at the surface warmer despite
dry air and lower winds. Clouds will thin some Saturday with some
rebound in temperatures. Highs will range from the upper 60s north
to the mid 70s south.
Long range models are similar in terms of timing of the next weather
system to affect our area Sunday into Monday. Another mid level
trough is poised to dig southeast through the Great Lakes and Ohio
Valley, sending a cold front through. Moisture return and enough
dynamics warrant a chance of showers/slight chance of thunderstorms
Sunday into Sunday night, with overall drier conditions as we head
into Monday. As we progress into early next week, there are some
differences on either how fast surface high pressure builds in from
the west, or whether more mid level troughiness lingers. In either
case, temperatures will cool down once again.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
TAF sites remain VFR ahead of a cold front approaching from the
northwest, except LUK where BR is reducing visibility. Batch of
thunderstorms currently over Northern Ohio may make it to CMH
and LCK, so will monitor for possible amendments. Later today,
winds out of the southwest will increase with gusts over 20
knots in the tightening pressure gradient ahead of the cold
front. Thunderstorms developing near the front may affect the
vicinity of TAF sites, with future amendments pinpointing
potential direct impacts. Winds shift to northwest and subside
to 10 knots or less tonight behind the front.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...Clark
SHORT TERM...
LONG TERM...Hickman
AVIATION...Coniglio
Hazardous weather outlook, Sep 20, 2:19 PM EST, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
319 PM EDT Tue Sep 20 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-211930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
319 PM EDT Tue Sep 20 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms forming along a cold front could become severe
Wednesday afternoon and evening. Damaging winds are the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 21, 12:23 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
123 AM EDT Wed Sep 21 2022
OHZ026-210545-
Hardin OH-
123 AM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN HARDIN
COUNTY THROUGH 145 AM EDT...
At 122 AM EDT, a strong thunderstorm was located near Forest, moving
east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Ada, Forest, Dunkirk, Blanchard, Patterson, Dola and Grant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4062 8342 4075 8387 4082 8388
TIME...MOT...LOC 0522Z 283DEG 10KT 4076 8355
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 12:45 AM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
145 AM EDT Wed Sep 21 2022
OHZ026-045-210615-
Hardin OH-Union OH-
145 AM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HARDIN COUNTY
THROUGH 215 AM EDT...
At 145 AM EDT, a strong thunderstorm was located over Alger, moving
east at 30 mph.
HAZARD...Winds gusts up to 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey, Patterson,
Dola, Grant, Jumbo, Huntersville, Pfeiffer, Walton, Hepburn, Mentzer,
State Route 195 at State Route 235 and Silver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4081 8350 4070 8350 4070 8344 4069 8344
4069 8342 4053 8341 4052 8339 4051 8326
4048 8325 4049 8327 4062 8388 4082 8388
TIME...MOT...LOC 0545Z 286DEG 25KT 4073 8384
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPHSpecial weather statement, Sep 21, 1:05 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
205 AM EDT Wed Sep 21 2022
OHZ026-035-044-045-210630-
Auglaize OH-Logan OH-Hardin OH-Union OH-
205 AM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LOGAN,
NORTHEASTERN AUGLAIZE, SOUTHERN HARDIN COUNTIES IN WEST CENTRAL OHIO
AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO THROUGH 230 AM EDT...
At 205 AM EDT, a strong thunderstorm was located near Waynesfield,
moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Wapakoneta, Kenton, Fort Shawnee, Richwood, Cridersville, Russells
Point, Lakeview, Waynesfield, Belle Center, Chippewa Park, Northwood,
Roundhead, Mount Victory, Rushsylvania, Huntsville, Ridgeway,
Uniopolis, Big Springs, Essex and State Route 195 at State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4057 8342 4050 8342 4051 8329 4038 8329
4047 8400 4048 8401 4049 8413 4065 8421
4066 8416 4066 8411 4064 8411 4065 8388
4071 8387
TIME...MOT...LOC 0605Z 300DEG 27KT 4061 8385
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 1:25 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
225 AM EDT Wed Sep 21 2022
OHZ026-035-043>046-052-055-210700-
Champaign OH-Auglaize OH-Delaware OH-Logan OH-Shelby OH-Hardin OH-
Franklin OH-Union OH-
225 AM EDT Wed Sep 21 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN SHELBY AND
NORTHERN CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO, NORTHERN FRANKLIN
COUNTY IN CENTRAL OHIO, LOGAN COUNTY IN WEST CENTRAL OHIO, DELAWARE
COUNTY IN CENTRAL OHIO, CENTRAL AUGLAIZE, SOUTHERN HARDIN COUNTIES IN
WEST CENTRAL OHIO AND UNION COUNTIES IN CENTRAL OHIO THROUGH 300 AM
EDT...
At 224 AM EDT, strong thunderstorms were located along a line
extending from near Richwood to Wapakoneta, moving southeast at 65
mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Gahanna, Marysville, Sidney,
Worthington, Bellefontaine, Wapakoneta, St. Marys, Powell, Sunbury,
Plain City, Richwood, West Liberty, Anna, North Lewisburg, Jackson
Center and Russells Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4053 8342 4050 8342 4051 8326 4044 8325
4043 8302 4042 8301 4041 8292 4036 8292
4035 8275 4003 8277 4009 8321 4011 8321
4011 8335 4021 8410 4064 8446
TIME...MOT...LOC 0624Z 316DEG 58KT 4049 8330 4059 8420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ConiglioSpecial weather statement, Sep 21, 1:59 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
259 AM EDT Wed Sep 21 2022
OHZ043>046-052>055-210730-
Champaign OH-Delaware OH-Logan OH-Madison OH-Shelby OH-Franklin OH-
Union OH-Clark OH-
259 AM EDT Wed Sep 21 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN SHELBY
AND CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO, NORTHERN FRANKLIN COUNTY
IN CENTRAL OHIO, SOUTHERN LOGAN COUNTY IN WEST CENTRAL OHIO, WESTERN
DELAWARE COUNTY IN CENTRAL OHIO, NORTHEASTERN CLARK COUNTY IN WEST
CENTRAL OHIO, NORTHEASTERN MADISON AND UNION COUNTIES IN CENTRAL OHIO
THROUGH 330 AM EDT...
At 259 AM EDT, strong thunderstorms were located along a line
extending from near Prospect to 7 miles southeast of Sidney, moving
southeast at 40 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Gahanna,
Hilliard, Marysville, Sidney, Worthington, Bellefontaine, Urbana,
London, Jefferson, Powell, Plain City, West Jefferson, Richwood, St.
Paris and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4045 8325 4044 8321 4002 8277 3989 8349
4016 8403 4018 8402 4019 8407 4030 8423
4050 8327
TIME...MOT...LOC 0659Z 299DEG 61KT 4038 8322 4024 8403
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
Coniglio